Ideal Metrics with Respect to Summation Scheme for i.i.d. Random Variables

  • Svetlozar T. Rachev
  • Lev B. Klebanov
  • Stoyan V. Stoyanov
  • Frank J. Fabozzi
Chapter

Abstract

The subject of this chapter is the application of the theory of probability metrics to limit theorems arising from summing independent and identically distributed (i.i.d.) random variables (RVs).

Keywords

Convolution 

References

  1. .
    Barlow RE, Proschan F (1975) Statistical theory of reliability and life testing: probability models. Holt, Rinehart, and Winston, New YorkGoogle Scholar
  2. .
    Billingsley P (1999) Convergence of probability measures, 2nd edn. Wiley, New YorkMATHCrossRefGoogle Scholar
  3. .
    Daley DJ (1988) Tight bounds on the exponential approximation of some aging distributions. Ann Prob 16:414–423MathSciNetMATHCrossRefGoogle Scholar
  4. .
    Dunford N, Schwartz J (1988) Linear operators, vol 1. Wiley, New YorkGoogle Scholar
  5. .
    Erdös P, Spencer J (1974) Probabilistic methods in combinatorics. Academic, New YorkMATHGoogle Scholar
  6. .
    Hein M, Lal TN, Bousquet O (2004) Hilbertian metrics on probability measures and their application in SVMs’. In: Proceedings of the 26th DAGM symposium, pp 270–277Google Scholar
  7. .
    Kalashnikov VV, Rachev ST (1988) Mathematical methods for construction of stochastic queueing models. Nauka, Moscow (in Russian) [English transl., (1990) Wadsworth, Brooks–Cole, Pacific Grove, CA]Google Scholar
  8. .
    Klebanov L, Rachev S, Szekely G (1999) Pre-limit theorems and their applications. Acta Appl Math 58:159–174MathSciNetMATHCrossRefGoogle Scholar
  9. .
    Maejima M, Rachev S (1996) Rates of convergence in the operator-stable limit theorem. J Theor Prob 9:37–85MathSciNetMATHCrossRefGoogle Scholar
  10. .
    Rachev S, Rüschendorf L (1992) A new ideal metric with applications to multivariate stable limit theorems. ProbTheor Relat Fields 94:163–187MATHCrossRefGoogle Scholar
  11. .
    Rachev S, Rüschendorf L (1994) On the rate of covergence in the clt with respect to the Kantorovich metric. In: Hoffman-Jorgensen J, Kuelbs J, Markus MB (eds) Probability in Banach spaces. Birkhäuser, Boston, pp 193–207Google Scholar
  12. .
    Senatov VV (1980) Uniform estimates of the rate of convergence in the multi-dimensional central limit theorem. Theor Prob Appl 25:745–759MathSciNetCrossRefGoogle Scholar
  13. .
    Sençimen C, Pehlivan S (2009) Strong ideal convergence in probabilistic metric spaces. Proc Ind Acad Sci 119(3):401–410MATHCrossRefGoogle Scholar
  14. .
    Zolotarev VM (1976a) Approximation of distributions of sums of independent random variables with values in infinite-dimensional spaces. Theor Prob Appl 21:721–737MATHCrossRefGoogle Scholar
  15. .
    Zolotarev VM (1976b) Metric distances in spaces of random variables and their distributions. Math USSR sb 30:373–401CrossRefGoogle Scholar
  16. .
    Zolotarev VM (1986) Contemporary theory of summation of independent random variables. Nauka, Moscow (in Russian)Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2013

Authors and Affiliations

  • Svetlozar T. Rachev
    • 1
    • 2
  • Lev B. Klebanov
    • 3
  • Stoyan V. Stoyanov
    • 4
  • Frank J. Fabozzi
    • 5
  1. 1.Department of Applied Mathematics and Statistics College of BusinessStony Brook UniversityStony BrookUSA
  2. 2.FinAnalyticaNew YorkUSA
  3. 3.Department of Probability and StatisticsCharles UniversityPragueCzech Republic
  4. 4.EDHEC Business School EDHEC-Risk InstituteSingaporeSingapore
  5. 5.EDHEC Business School EDHEC-Risk InstituteNiceFrance

Personalised recommendations